Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 4, 2021, 4:49 PM EDT for Duval County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2021, 4:49 PM EDT (20:49 UTC)
- Expired
- Aug 4, 2021, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 33 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
411
WWUS82 KJAX 042049
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
449 PM EDT Wed Aug 4 2021
FLZ125-325-425-042130-
Western Duval FL-South Central Duval FL-Coastal Duval FL-
449 PM EDT Wed Aug 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DUVAL COUNTY UNTIL
530 PM EDT...
* At 449 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Mandarin. This storm was nearly
stationary.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Mandarin, Cecil Field, Nas Jax, Maxville and Jacksonville Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3014 8159 3015 8169 3019 8168 3019 8203
3028 8204 3026 8157
TIME...MOT...LOC 2049Z 166DEG 3KT 3017 8162
$$
NELSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:50 PM EDT, 59 minutes earlier.
Area forecast discussion, Aug 4, 3:50 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 350 PM EDT Wed Aug 4 2021 ...HEAVY RAIN POSSIBLE ACROSS NORTHEAST FL AND PORTIONS OF SOUTHEAST GA ON THURSDAY... .NEAR TERM [Through Tonight]... An west-to-east oriented frontal zone has slowed and settled across north-central Florida this afternoon. On the northern side of the frontal zone a stable, drier airmass is in place and will limit convection generally north of the I-10 corridor through tonight. Diurnal instability along and south of the frontal zone will continue scattered to numerous showers and embedded thunderstorm until 9-11 PM this evening. Expect activity to be minimal or nil by midnight. There will be increasing chances for nocturnal showers and storms as the frontal zone begins to lift northward as a warm front during the early morning hours on Thursday. Based on the latest satellite and radar trends, convective activity has struggled thus far this afternoon. That said, the threat of flooding rain has lessened, but isolated heavy rainfall remains possible especially with more intense convection. Based on the current trends, opted to cancel the Flood Watch that covered inland portions of northeast Florida. There will be an additional threat of gusty winds with localized heavy rainfall through the evening Fog potential tonight will be low again but patchy fog cannot be ruled out again across portions of Suwannee River valley. Temperatures tonight will be in the lower 70s tonight across northeast Florida while slightly cooler lows across southeast Georgia to near 70 possible touching the upper 60s. .SHORT TERM [Thursday Through Friday Night]... Aforementioned frontal zone will slowly lift northward into southeast Georgia through the afternoon Thursday while becoming a bit more diffuse in the process. A tandem setup of a weak surface low pushing northward into the Florida panhandle to our west and a surface ridge axis across southern Florida will enhance south- southwesterly flow Thursday evening and through Friday. This enhanced flow should accelerate what is left of the frontal boundary north of the area by Friday afternoon. Southwesterly flow will continue to favor a more progressive Gulf sea breeze and better chances for thunderstorms across the Suwannee River valley. Expect thunderstorm coverage to increase across northeast Florida and into southern portions of southeast Georgia Thursday as the warm front lifts northward. With modest diurnal instability and an anomalously robust PWAT axis of 2.3-2.5 inches over the area, the potential for heavy rainfall will be possible. Thanks to a relatively quiet day in regards to rainfall across the area on Wednesday, flood threat will be limited on Thursday but it cannot be ruled out for localized low lying and urban areas. Influence of upper trough and considerable cloudiness will keep temperatures 4-7 degrees below normal on Thursday. Temps will begin to trend hotter, toward the low 90s, across north-central Florida by Friday. This will bring heat index readings back into the triple digits. .LONG TERM [Saturday Through Wednesday]... An upstream shortwave aloft will drift into the Southeast this weekend before Atlantic ridging retrogrades toward the First Coast next week. Enhanced forcing from the shortwave will increase thunderstorm coverage on Saturday, especially across southeast Georgia. More typical, seabreeze-driven, thunderstorm activity is expected next weak with ridging and weak flow in place. Temperatures will trend hotter by early next week, with highs reaching 2-4 degrees above normal (mid 90s) by Monday. && .AVIATION... [Through 18Z Thursday] A frontal boundary along the I-10 corridor will remain stationary today and then drift northward on Thursday. Numerous showers and storms will continue across northeast Florida, impacting the northeast Florida TAF sites through the afternoon and evening hours. Showers and embedded storms will move in quickly again late tonight and through the day on Thursday, impacting all of the TAF sites. Winds will be northwest to northeast at most TAF sites and less than 10 knots. Winds will be light and variable overnight. South to southwesterly winds 5-10 knots south of the frontal boundary are expected on Thursday. && .MARINE... There is a weak front that is slanted southwest to northeast across the northeast FL coastal waters. Northerly winds will persist north of this front with westerly/offshore wind to the south. Winds are expected around 8-12 knots from either direction. Numerous showers and embedded thunderstorms are expected across northeast FL waters until around midnight. Front will lift northward Thursday as high pressure over the Atlantic builds east of the local waters. Southerly winds are expected Thursday afternoon in response to lifting front and encroaching high pressure. Southerly winds and daily thunderstorm chances will hold through the weekend with building high pressure to the east. Rip Currents: Low Risk continues in the offshore flow with surf still in the 1-2 ft range through Thursday. && .HYDROLOGY... Minor Flooding already ongoing along the St Mary's and Santa Fe River Basins are expected to rise further through the end of the week. Additional rivers across northeast Florida will likely rise toward or into Minor Flood by early next week due to daily rounds of heavy rain through the weekend. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 85 71 85 71 / 20 60 50 80 20 SSI 75 85 76 88 77 / 30 70 40 70 30 JAX 73 85 73 89 74 / 50 80 40 70 20 SGJ 73 86 74 90 74 / 80 70 30 60 20 GNV 73 84 73 88 73 / 80 80 40 60 10 OCF 74 85 73 90 74 / 80 70 30 60 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 4, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
449 PM EDT Wed Aug 4 2021
FLZ125-325-425-042130-
Western Duval FL-South Central Duval FL-Coastal Duval FL-
449 PM EDT Wed Aug 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DUVAL COUNTY UNTIL
530 PM EDT...
* At 449 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Mandarin. This storm was nearly
stationary.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Mandarin, Cecil Field, Nas Jax, Maxville and Jacksonville Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3014 8159 3015 8169 3019 8168 3019 8203
3028 8204 3026 8157
TIME...MOT...LOC 2049Z 166DEG 3KT 3017 8162
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:06 PM EDT | Special Weather Statement | JAX | Marion | 39 min |
| Aug 3, 8:53 PM EDT | Special Weather Statement | JAX | Lake | 52 min |
| Aug 4, 4:56 PM EDT | Special Weather Statement | JAX | Columbia | 49 min |
| Aug 4, 5:40 PM EDT | Special Weather Statement | JAX | Duval | 50 min |
| Aug 4, 6:00 PM EDT | Special Weather Statement | JAX | Saint Johns | 45 min |
| Aug 4, 6:12 PM EDT | Special Weather Statement | JAX | Columbia | 48 min |
| Aug 4, 6:33 PM EDT | Special Weather Statement | JAX | Duval | 42 min |
| Aug 4, 6:46 PM EDT | Special Weather Statement | JAX | Saint Johns | 29 min |
| Aug 4, 7:11 PM EDT | Special Weather Statement | JAX | Nassau | 49 min |
| Aug 4, 7:40 PM EDT | Special Weather Statement | JAX | Bradford | 50 min |
| Aug 3, 8:19 PM EDT | Special Weather Statement | JAX | Ware | 41 min |
| Aug 3, 9:16 PM EDT | Special Weather Statement | JAX | Charlton | 44 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.